07-08-2009, 11:08 AM #1
- Join Date
- Dec 2008
- Toronto, Canada
- Thanked 0 Times in 0 Posts
Can Metformin damage my digestive system?
I love metformin, the benefits i get from it cannot be compared to the side effects it gives me!
I have been on it for a year now, 2000 mg ER and my cycles are regular and just this month I started to ovulate on my own! YAY!
The situation is I have had a lot of stomach ache, gas bloating and indigestion for the past year...some of the foods that I can't digest are bananas, watermelon, whole wheat bread, rice, beef (and more...even if i cut them to small pieces and chew them slowly)
I never complained of this because I'm thinking these are just Met side effects, but now im thinking could this be a that my digestive system has been damaged from taking Met? I had no problems with indigestion before Met.
Is anyone else going through the same?Me(26) DH(34)Married 2005DX PCOS- 2002TTC since May 2007Meds: Prenatals, B12, Prometrium (300 mg), Metformin (2000 mg, er) , FertileCM5 cycles on Clomid failed
Femara:First round: CD 3-7 (started: 04-19-10)
BFP: May 19, 2010
1st US (June 18, 2010): 7 weeks and 3 Days - 172 bpm!
2nd US (June 29, 2010): 9 weeks - no heartbeat Hidden Content
07-08-2009, 09:59 PM #2
- Join Date
- Jun 2004
- Ashland, Kentucky (Ohio Buckeye at heart!)
- Thanked 3 Times in 1 Post
My stomach hasn't been the same since I began my journey on Metformin (I am currently taking Glyburide/Metformin combo). I have gas and bloating like I have never had before...there are times that my husband just looks at me in shock because I do make some rather funny noises.
As for actual damage, I guess I never thought about it damaging me...I just assumed it was my reaction to the meds causing all the gas and tummy issues.
Maybe someone else will have more to tell us about it...
01-14-2010, 01:24 PM #3